Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 394, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 15, 2004, 10:41 PM CDT for Dixon County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2004, 10:41 PM CDT (03:41 UTC)
- Expired
- Jul 15, 2004, 11:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Dixon County, NE
The radar
The Omaha radar (KOAX), 128 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2128 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFSD 160341
SVRFSD
NEC051-160415-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1041 PM CDT THU JUL 15 2004
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DIXON COUNTY IN NORTHEAST NEBRASKA
* UNTIL 1115 PM CDT
* AT 1037 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR MARTINSBURG...OR
ABOUT 11 MILES SOUTHWEST OF PONCA...MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ALLEN AROUND 1050 PM CDT
THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.
LAT...LON 4254 9684 4250 9699 4226 9686 4226 9673
4241 9673
$$
CHAPMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 9:25 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 15, 9:25 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 925 PM CDT THU JUL 15 2004 .DISCUSSION... EVENING CONVECTION WEAKENING ALONG SOUTHERN REACHES OF THE BORDER DUE TO LIMITED SURFACE CONVERGENCE. COORDINATION WITH SPC ON THE WATCH AND AGREED THAT MOST THUNDERSTORM ACTIVITY WILL HOLD OFF UNTIL LOW LEVEL JET BEGINS TO KICK IN. AT THAT TIME...FEEL STORM DEVELOPMENT SHOULD BE IN NORTHWEST IOWA. HOWEVER...DID NOT REMOVE MENTION OF PRECIP IN REMAINDER OF ZONES DUE REMAINING INSTABILITY BUT THERE IS PLENTY OF CIN IN PLACE AS WELL. WITH WEAK COLD FRONT DROPPING SOUTH...THERE MAY BE ENOUGH LIFT TO OVERCOME CIN BUT DONT EXPECT MORE THAN SCATTERED STORMS. && .FSD...WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && HEITKAMP
Hazardous weather outlook, Jul 15, 11:38 AM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1138 AM CDT THU JUL 15 2004 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-161200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1138 AM CDT THU JUL 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... REDEVELOPMENT OF SCATTERED THUNDERSTORMS IS EXPECTED AFTER 3 PM... ESPECIALLY AROUND AND WEST OF THE LOWER JAMES VALLEY. AN ISOLATED TORNADO WILL BE POSSIBLE WITH THESE STORMS...HOWEVER THE GREATER THREAT AT THIS TIME APPEARS TO BE LARGE HAIL UP TO 2 INCHES AND WIND GUSTS TO 70 MPH. THE SCATTERED THUNDERSTORMS WILL SPREAD ACROSS THE REMAINDER OF THE AREA OVERNIGHT...CONTINUING THE THREAT OF SEVERE WEATHER INTO SOUTHWEST MINNESOTA AND NORTHWEST IOWA BY LATER THIS EVENING. ALTHOUGH THE THREAT FOR SEVERE WEATHER WILL EXIST ACROSS THE ENTIRE AREA LATE THIS AFTERNOON AND TONIGHT...THE MOST FAVORED AREA APPEARS AT THIS TIME TO BE SOUTH OF A WESSINGTON SPRINGS SOUTH DAKOTA...TO STORM LAKE IOWA LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. HACKER
In the hours before
Local storm report, Jul 15, 8:35 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
835 PM CDT THU JUL 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0834 PM HAIL 6 SW SCOTLAND 43.09N 97.80W
07/15/2004 1.75 INCH BON HOMME SD PUBLIC
NICKEL AND GOLF BALL HAIL COVERING GROUND.
&&
HEITKAMPLocal storm report, Jul 15, 8:46 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
846 PM CDT THU JUL 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL 8 N TYNDALL 43.11N 97.86W
07/15/2004 1.25 INCH BON HOMME SD PUBLIC
HAIL COVERED GROUND.
&&
HEITKAMPSpecial weather statement, Jul 15, 9:10 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 910 PM CDT THU JUL 15 2004 SDZ050-057>060-063>065-068-069-160230- AURORA-BON HOMME-BRULE-CHARLES MIX-DAVISON-DOUGLAS-GREGORY-HANSON- HUTCHINSON-YANKTON- 910 PM CDT THU JUL 15 2004 ...TORNADO WATCH NUMBER 640 HAS BEEN ALLOWED TO EXPIRE... THE TORNADO WATCH THAT WAS IN EFFECT UNTIL 900 PM CDT FOR PORTIONS OF SOUTHEAST SOUTH DAKOTA HAS BEEN ALLOWED TO EXPIRE. SCATTERED THUNDERSTORMS WILL CONTINUE ALONG THE MISSOURI RIVER CORRIDOR PAST MIDNIGHT. CHAPMAN
Local storm report, Jul 15, 9:30 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
930 PM CDT THU JUL 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0831 PM HAIL 6 N TYNDALL 43.08N 97.86W
07/15/2004 0.88 INCH BON HOMME SD LAW ENFORCEMENT
HAIL COVERED GROUND.
0833 PM HAIL 10 N TYNDALL 43.13N 97.86W
07/15/2004 1.75 INCH BON HOMME SD LAW ENFORCEMENT
&&
HEITKAMPLocal storm report, Jul 15, 9:34 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
934 PM CDT THU JUL 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0521 PM TORNADO 7 W WAGNER 43.08N 98.30W
07/15/2004 CHARLES MIX SD TRAINED SPOTTER
TORNADO APPROXIMATELY QUARTER MILE WIDE.
0533 PM TORNADO 2 NE MARTY 42.99N 98.43W
07/15/2004 CHARLES MIX SD TRAINED SPOTTER
TORNADO SHOWING SIGNS OF WEAKENING.
0546 PM TORNADO 3 SE MARTY 42.99N 98.43W
07/15/2004 CHARLES MIX SD TRAINED SPOTTER
TORNADO ROPED OUT AND LIFTED.
&&
HEITKAMPLocal storm report, Jul 15, 9:37 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
937 PM CDT THU JUL 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0518 PM TORNADO 10 E PICKSTOWN 43.07N 98.33W
07/15/2004 CHARLES MIX SD TRAINED SPOTTER
0521 PM TORNADO 7 W WAGNER 43.08N 98.30W
07/15/2004 CHARLES MIX SD TRAINED SPOTTER
TORNADO APPROXIMATELY QUARTER MILE WIDE.
0533 PM TORNADO 2 NE MARTY 42.99N 98.43W
07/15/2004 CHARLES MIX SD TRAINED SPOTTER
TORNADO SHOWING SIGNS OF WEAKENING.
0546 PM TORNADO 3 SE MARTY 42.99N 98.43W
07/15/2004 CHARLES MIX SD TRAINED SPOTTER
TORNADO ROPED OUT AND LIFTED.
0745 PM HAIL 8 E WAGNER 43.08N 98.14W
07/15/2004 0.75 INCH CHARLES MIX SD PUBLIC
0807 PM HAIL 6 NE AVON 43.07N 97.98W
07/15/2004 0.88 INCH BON HOMME SD TRAINED SPOTTER
0816 PM HAIL 10 NE AVON 43.11N 97.92W
07/15/2004 1.00 INCH BON HOMME SD PUBLIC
QUITE A BIT OF HAIL FALLING.
0825 PM HAIL 9 W SCOTLAND 43.15N 97.90W
07/15/2004 0.88 INCH BON HOMME SD PUBLIC
DIME AND NICKEL SIZE HAIL COVERING GROUND.
0831 PM HAIL 6 N TYNDALL 43.08N 97.86W
07/15/2004 0.88 INCH BON HOMME SD LAW ENFORCEMENT
HAIL COVERED GROUND.
0833 PM HAIL 10 N TYNDALL 43.13N 97.86W
07/15/2004 1.75 INCH BON HOMME SD LAW ENFORCEMENT
0834 PM HAIL 6 SW SCOTLAND 43.09N 97.80W
07/15/2004 1.75 INCH BON HOMME SD PUBLIC
NICKEL AND GOLF BALL HAIL COVERING GROUND.
0844 PM HAIL 8 N TYNDALL 43.11N 97.86W
07/15/2004 1.25 INCH BON HOMME SD PUBLIC
HAIL COVERED GROUND.
&&
HEITKAMPNearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.